Alert archive / Georgia / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 97, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 5, 2019, 4:04 PM EDT for Emanuel County, Georgia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2019, 4:04 PM EDT (20:04 UTC)
- Expired
- Jun 5, 2019, 4:33 PM EDT
- In force
- 29 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Emanuel County, GA
The radar
The Robins AFB radar (KJGX), 105 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.1 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1847 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 595 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.7
The text
As transmitted.
363
WUUS52 KFFC 052004
SVRFFC
GAC107-052045-
/O.NEW.KFFC.SV.W.0097.190605T2004Z-190605T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
404 PM EDT Wed Jun 5 2019
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Northeastern Emanuel County in east central Georgia...
* Until 445 PM EDT.
* At 404 PM EDT, a severe thunderstorm was located over Modoc, or
near Swainsboro, moving northeast at 20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Swainsboro, Twin City, Garfield, Summertown, Three Points,
Dellwood, Modoc and Canoochee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3254 8236 3270 8245 3282 8224 3281 8223
3280 8221 3281 8220 3281 8215 3266 8208
3264 8205
TIME...MOT...LOC 2004Z 243DEG 19KT 3266 8233
HAIL...<.75IN
WIND...60MPH
$$1 follow-up statement
090
WWUS52 KFFC 052033
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
433 PM EDT Wed Jun 5 2019
GAC107-052043-
/O.CAN.KFFC.SV.W.0097.000000T0000Z-190605T2045Z/
Emanuel GA-
433 PM EDT Wed Jun 5 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN EMANUEL COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
LAT...LON 3254 8236 3270 8245 3282 8224 3281 8223
3280 8221 3281 8220 3281 8215 3266 8208
3264 8205
TIME...MOT...LOC 2030Z 243DEG 19KT 3273 8216
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:26 PM EDT, 38 minutes earlier.
Area forecast discussion, Jun 5, 3:26 PM EDT, 38 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 326 PM EDT Wed Jun 5 2019 .SHORT TERM /Tonight through Thursday Night/... State remains in a fairly unsettled pattern through the short-term forecast period. Ample moisture returning north off the Gulf of Mexico and multiple short waves moving across the region in the southwest upper flow will keep off-and-on periods of convection active across the forecast area as the upper low meanders east out of the southern plains into the lower/mid Mississippi Valley. Some potential for strong to marginally severe thunderstorms this afternoon into this evening, however, better mid-level winds and forcing located across the north and east where extensive cloud cover and cooler temperatures have kept instability limited. Localized heavy rain becomes the bigger threat by tomorrow, but given the dry antecedent conditions no widespread flood concerns through the short-term period. 20 .LONG TERM /Friday through Wednesday/... No big changes made to the long term. Overall pattern still the same with the upper trough drifting eastward over the southeast states by the weekend or first of the week. Likely pops still look reasonable across much of the area with pops tapering off late Tuesday. However...models showing a stronger low developing over the FL panhandle by the end of the period. Have adjusted pops for Wednesday to account for this. Rainfall totals for the seven day period ranging from four to six...with some amounts near seven mainly northeast. 41 Previous LONG TERM Forecast Discussion /Thursday Night through Tuesday/... Models have been trending to have better agreement on the big pattern shift coming and have continued to raise pops through much of the period. The main influencing feature to the region will be with the very slow progression of an upper cutoff low to the west, which will open up persistent enhanced moisture transport off the Gulf. Have likely to categorical chance for precip through Monday then some decrease Tuesday as trough finally dampens/pushes eastward. Progged conditional instability supports best thunderstorm potential with a diurnal trend, however there will likely be periods of convective enhancement with any impulse that tracks east of the aforementioned trough. The main thing to monitor with this setup will be with heavy rain and flooding given how guidance is bringing PWATs of 2.0-2.20 inches to much of the area, which is near climo records for this time of year. WPC QPF continues to trend higher to where we are now looking at close to a 4-6 inch 7 day total with some isolated spots close to 7 inches. Temps generally near to slightly below climo norms given the moist airmass. Baker && .AVIATION... 18Z Update... Mainly VFR conditions expected outside of convection through 06Z. MVFR or lower ceilings and visibilities developing across much of the area by 08-12Z. Should see most areas improve back into the VFR range by 18Z tomorrow. Widespread showers and thunderstorms through 00Z, becoming more scattered or isolated after. Winds west to southwest 4-8kt. //ATL Confidence...18Z Update... Medium for weather impacts and timing as well as extent and timing of MVFR or lower cigs/vis tomorrow morning. High for wind speed/ direction. 20 && .PRELIMINARY POINT TEMPS/POPS... Athens 70 85 69 81 / 40 60 50 70 Atlanta 71 83 70 80 / 40 60 60 80 Blairsville 64 78 64 75 / 40 70 60 80 Cartersville 69 82 68 81 / 40 60 60 80 Columbus 72 85 70 82 / 40 60 60 70 Gainesville 69 82 69 79 / 40 60 60 80 Macon 71 87 70 83 / 40 50 50 70 Rome 69 82 68 81 / 40 70 70 80 Peachtree City 69 83 68 80 / 40 60 60 80 Vidalia 73 90 72 85 / 60 40 40 70 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...20 LONG TERM....41 AVIATION...20
Hazardous weather outlook, Jun 5, 3:24 PM EDT, 40 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 324 PM EDT Wed Jun 5 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-061930- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 324 PM EDT Wed Jun 5 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered to numerous thunderstorms are expected this afternoon and evening. Any thunderstorms will be capable of gusty winds, lightning and heavy rain. Some storms could be strong and a few isolated severe storms cannot be ruled out. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Scattered to numerous thunderstorms are expected Thursday through Tuesday with the greatest coverage Friday through Monday. Any thunderstorms will be capable of gusty winds, lightning and heavy rain. Flooding could be a growing concern as we approach the end of the week into weekend. Please monitor updates for any changes. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Jun 5, 2:19 PM EDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
219 PM EDT Wed Jun 5 2019
GAZ083-084-051845-
Wilkinson GA-Twiggs GA-
219 PM EDT Wed Jun 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WILKINSON AND TWIGGS
COUNTIES UNTIL 245 PM EDT...
At 218 PM EDT...a strong thunderstorm was over Huber, or 10 miles
southeast of Macon...moving east at 5 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Jeffersonville, Marion, District Path, Dry Branch, Myricks Mill,
Bullard, Fitzpatrick, Ripley and Huber.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3264 8356 3266 8356 3266 8358 3267 8360
3276 8356 3280 8350 3281 8349 3283 8330
3257 8336
TIME...MOT...LOC 1818Z 280DEG 6KT 3273 8351
WIND...40MPHSpecial weather statement, Jun 5, 2:22 PM EDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
222 PM EDT Wed Jun 5 2019
GAZ072-082-051845-
Bibb GA-Jones GA-
222 PM EDT Wed Jun 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BIBB AND SOUTHEASTERN
JONES COUNTIES UNTIL 245 PM EDT...
At 222 PM EDT...a strong thunderstorm was near Franklinton, or near
Macon...moving northeast at 10 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Macon, Cross Keys, Postell, Rutland, Mountain Springs, Griswoldville
and Franklinton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3279 8372 3299 8354 3290 8341 3285 8351
3282 8349 3282 8350 3281 8349 3274 8358
3274 8360 3270 8360 3270 8361 3269 8361
TIME...MOT...LOC 1822Z 227DEG 8KT 3278 8359
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jun 5, 2:58 PM EDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
258 PM EDT Wed Jun 5 2019
GAZ072-073-082>084-051945-
Wilkinson GA-Baldwin GA-Bibb GA-Jones GA-Twiggs GA-
258 PM EDT Wed Jun 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR WILKINSON...SOUTHERN BALDWIN...
NORTHEASTERN BIBB...SOUTHEASTERN JONES AND NORTHEASTERN TWIGGS
COUNTIES UNTIL 345 PM EDT...
At 258 PM EDT...a line of strong thunderstorms was along a line
extending from near Cross Keys to near Mountain Springs to near
McIntyre to near Nicklesville to near Danville...and moving northeast
at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Macon, Milledgeville, Gray, Irwinton, Gordon, Ivey, McIntyre,
Toomsboro, Payne, Allentown, Payne City, Midway-Hardwick, Postell,
Mountain Springs, Griswoldville, Nicklesville, Browns Crossing,
James, Coopers and Haddock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3272 8334 3278 8347 3282 8371 3303 8358
3308 8329 3300 8313 3295 8307 3291 8305
3288 8305 3288 8304 3285 8302 3270 8307
3264 8310 3259 8321
TIME...MOT...LOC 1858Z 212DEG 16KT 3289 8359 3291 8341 3283 8326 3273
8314 3263 8321
WIND...40MPHSpecial weather statement, Jun 5, 3:31 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
331 PM EDT Wed Jun 5 2019
GAZ076-085-086-052000-
Jefferson GA-Emanuel GA-Johnson GA-
331 PM EDT Wed Jun 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN JEFFERSON...NORTHWESTERN
EMANUEL AND EASTERN JOHNSON COUNTIES UNTIL 400 PM EDT...
At 331 PM EDT...a strong thunderstorm was over Meeks, or 11 miles
west of Swainsboro...moving northeast at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Swainsboro, Wadley, Bartow, Summertown, Kite, Norristown Junction,
Dellwood, Modoc, Meeks, Blundale and Norristown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3274 8221 3249 8247 3250 8250 3250 8253
3258 8267 3261 8267 3262 8269 3282 8254
3282 8252 3284 8253 3290 8248
TIME...MOT...LOC 1931Z 214DEG 14KT 3260 8254
WIND...40MPHSpecial weather statement, Jun 5, 3:55 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
355 PM EDT Wed Jun 5 2019
GAZ074-052030-
Washington GA-
355 PM EDT Wed Jun 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR WASHINGTON COUNTY UNTIL 430 PM
EDT...
At 355 PM EDT...a strong thunderstorm was near Tennille, or near
Sandersville...moving northeast at 35 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Sandersville, Davisboro, Tennille, Downs, Warthen and Hebron.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3281 8288 3295 8304 3317 8276 3299 8255
TIME...MOT...LOC 1955Z 230DEG 28KT 3294 8288
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 2:19 PM EDT | Special Weather Statement | FFC | Twiggs | 26 min |
| Jun 5, 2:22 PM EDT | Special Weather Statement | FFC | Bibb | 23 min |
| Jun 5, 2:58 PM EDT | Special Weather Statement | FFC | Baldwin, Jones, Wilkinson | 47 min |
| Jun 5, 3:31 PM EDT | Special Weather Statement | FFC | Emanuel | 29 min |
| Jun 5, 3:55 PM EDT | Special Weather Statement | FFC | Washington | 35 min |
| Jun 5, 4:24 PM EDT | Severe Thunderstorm Warning | FFC | Jefferson, Washington | 19 min |
| Jun 5, 5:31 PM EDT | Special Weather Statement | FFC | Wilkinson | 29 min |
| Jun 5, 5:56 PM EDT | Special Weather Statement | FFC | Wilkes | 34 min |
| Jun 5, 6:03 PM EDT | Severe Thunderstorm Warning | FFC | Wilkes | 42 min |
| Jun 5, 7:32 PM EDT | Special Weather Statement | FFC | Bibb | 28 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.